1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin Problems

Discussion in 'Ask A Question' started by josie38, Jun 18, 2012.

  1. josie38

    josie38 · Well-Known Member

    Messages:
    281
    Likes Received:
    11
    Trophy Points:
    38
    Hi,

    I am a T1 on a pump and in April a dr decided that I needed to take Metformin as well. When i taking one a 500mg a day i was fine, had no problems. As soon as i started taking two a day I was so ill I had to stop taking them. They made me sick with diarrohea and my sugar levels went all over the place. My DSN decided i needed to take a slow release Metformin, 500mg starting on one a day. Everything fine til i started taking two a day and now i have the same problem as before. Could someone please help me and possible tell me if they have had similar problems???????

    Really have had enough of it now.

    Josie
     
  2. SouthernGeneral6512

    SouthernGeneral6512 · Well-Known Member

    Messages:
    412
    Likes Received:
    4
    Trophy Points:
    38
    I started taking them a few weeks ago and I've been ill since then ... very sleepy and lightheaded after walking. I was along seeing my doctor today and she said perhaps I shouldn't have started taking 2 per day but instead eased in at 1 but basically I am ill so probably shouldn't expect too much from my health :? . I had a heart attack at the end of April and this is getting the blame but in the few weeks between that and stating metformin I felt much better than this so I'm not buying that.

    There seems to be a lot of peopel on here having problems with metformin
     
  3. anna29

    anna29 Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    4,789
    Likes Received:
    3,131
    Trophy Points:
    178
    Hi josie.
    When they tried metformin with me in ANY formula or dosage, I took one and within 3hours was feeling dreadful
    then would be violently sick through the day n night ...
    Tried tablet form, glucaphage, slow release and even soluble mixed in water form [was told it would be gentler
    on my stomach] it wasnt !!!! Plus my sugar levels went more erratic too!!!!
    Looking back I wasted 6-7 months of time - trying this **** meds that just made me so ill .... :sick:
    So to hear it makes you the similar isnt exactly a suprise.
    Some people CAN tolerate this , others like me simply CANNOT ...
    Yet little piggy insulin is GREAT with me ! oink oink am in a daft mood!!! :p
    Hope this helps?
    Anna.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook